MAUDE Adverse Event Report: CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4400704S
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82265995 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 7mm x 4cm powerflex pro was unable to retract after deflation from the 5f non-cordis long sheath.The product was removed intact from the patient.There was no reported injury to the patient.The device was stored in the cath lab.The device was stored according to the instructions for use.There was no difficulty removing the product from the hoop, removing the protective balloon cover.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu.The intended procedure was a pta of the common iliac artery.The lesion was noted to have moderate calcification and the vessel had a little tortuosity.The lesion was noted to have a stenosis of 70%.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion with the device.The catheter was never in an acute bend.The device was only inflated or deflated once prior to removing.The balloon deflated as intended.The saline/contrast ratio and the inflation device was 1:1.The devices will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, d9, g3, h1, h2, h3 and h6.
 
Event or Problem Description
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, g3, g6, h1, h2, h3, h6, and h11.As reported, the 7mm x 4cm powerflex pro was unable to retract after deflation from the 5f non-cordis long sheath.The product was removed intact from the patient.There was no reported injury to the patient.The intended procedure was a pta of the common iliac artery.The lesion was noted to have moderate calcification and the vessel had a little tortuosity.The lesion was noted to have a stenosis of 70%.The device was stored in the cath lab, according to the instructions for use.There was no difficulty removing the product from the hoop or removing the protective balloon cover.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu.There was no difficulty advancing the balloon catheter through the vessel and no difficulty crossing the lesion with the device.The catheter was never in an acute bend.The device was only inflated/deflated once prior to removing.The balloon deflated as intended.The saline/contrast ratio in the inflation device was 1:1.The device was returned for analysis.A non-sterile ¿powerflexpro 7mm4cm 80¿ was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected observing that it does not present any damages or anomalies.The device was received with the balloon deflated and with a non-cordis csi.A dimensional analysis was executed to measure the od of the proximal balloon seal, during this analysis no dimensional issue was observed.Additionally, a non-cordis csi was used for the insertion of the device and was returned with the complaint device.However, this non-cordis csi is not under cordis controls; therefore, cannot be properly examined with the complaint device.The handling of the cordis balloon catheter with the non-cordis concomitant device could be a possible attributable cause to the reported event.A product history record (phr) review of lot 82265995 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿pta/ptca system withdrawal difficulty- through guide/sheath¿ was not confirmed during analysis of the returned device.A dimensional analysis was performed to verify the correct od of the proximal balloon seal and was found within specification.The exact cause cannot be determined.The csi returned with the device cannot be analyzed for compatibility as this is a non-cordis device and is not under cordis controls.This device should have been returned to the device manufacturer for further analysis.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the devices and the event reported.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Flush the ¿thru¿ lumen with sterile heparinized saline or a similar isotonic solution.Place the prepared catheter over a prepositioned guidewire and advance the tip to the introduction site.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Consider the use of systemic heparinization.Flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.If resistance is met during manipulation, determine the cause of the resistance before proceeding.If strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description

Brand Name
POWERFLEX PRO
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue nw 60 avenue
miami lakes 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key18344241
Report Number3007635982-2023-00347
Device Sequence Number20388932
Product Code LIT
UDI-Device Identifier20705032059692
UDI-Public(01)20705032059692(17)251031(10)82265995
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/31/2025
Device Catalogue Number4400704S
Device Lot Number82265995
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/22/2023
03/01/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date01/17/2024
03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5F.-LONG SHEATH; 7MM X 4CM ARROW SHEATH; POWERFLEX PRO
Patient SexUnknown